MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight given as 60-70kg.Concomitant medical products: cook- amplatz guidewire (extra stiff) 80cmx0.035, cook- chiba needle.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) female patient required the placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for a pancreas abscess drainage procedure.The operator reported immediately after the drain was placed, the nurse was securing the device with the stat-lock when "the plastic mac-lock disconnected from the catheter, and the drain fell out." another similar device was used to complete the procedure successfully.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 05mar2020.Investigation ¿ evaluation.It was reported to cook that the hub of the catheter within a ultrathane mac-loc locking loop multipurpose drainage catheter separated from the shaft.This incident was reported by south coast radiology pindara, in australia.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The complainant returned one catheter to cook for investigation.Physical examination of the returned device showed: biomatter was present on the used catheter.The mac-loc was separated from the shaft, and the flare has a dip on one side.The suture was returned separated from the catheter, and no visible damage to the catheter or mac-loc was noted.All dimensions deemed relevant to the reported failure were analyzed and determined that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the device lot and relevant subassemblies revealed no related nonconformances.A database search revealed no other complaints have been reported for the device lot.At this time, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that a component failure without design or a manufacturing deficiency contributed to the failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9717009
Report Number1820334-2020-00370
Device Sequence Number366580
Product Code GBO
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)220820(10)9959492
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Device Lot Number9959492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR